Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 75, NWS Corpus Christi, TX

November 24, 2021

NWS Corpus Christi, TX issued this small craft advisory at Nov 24, 2021, 2:47 AM CST. It took effect at Nov 24, 2021, 6:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 2:47 AM CST (08:47 UTC)
In effect from
Nov 24, 2021, 6:00 AM CST
Expired
Nov 25, 2021, 2:00 AM CST
In force
20 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

093 
WHUS74 KCRP 240847
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
247 AM CST Wed Nov 24 2021

GMZ250-255-270-275-241800-
/O.NEW.KCRP.SC.Y.0075.211124T1200Z-211125T0800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
247 AM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 AM
CST THURSDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Matagorda Ship Channel
  out to 60 NM.

* WHEN...From 6 AM this morning to 2 AM CST Thursday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
2 follow-up statements
258 
WHUS74 KCRP 241600 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
1000 AM CST Wed Nov 24 2021

GMZ250-255-270-275-250800-
/O.CON.KCRP.SC.Y.0075.000000T0000Z-211125T0800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1000 AM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST
THURSDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots and seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 2 AM CST Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
790 
WHUS74 KCRP 250822
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
222 AM CST Thu Nov 25 2021

GMZ250-255-270-275-250930-
/O.EXP.KCRP.SC.Y.0075.000000T0000Z-211125T0800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
222 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Southeast winds from 15 to 20 knots with seas from 5 to 6 feet
will continue through the early morning hours. Mariners in small
craft should exercise caution.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:05 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 23, 11:05 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1105 PM CST Tue Nov 23 2021

.AVIATION...

/06Z TAFs/ Moisture will continue to increase through the night
with TEMPO MVFR CIGs from ALI-CRP-VCT possible through 16Z WED.
Will expect predominant MVFR CIGs from LRD-COT around 12Z WED that
should persist through at least 19Z WED before lifting to VFR.
Southeast wind 5-10KT through the night will increase after 16Z
WED to around 15-20KT with gusts up to 25KT possible. A return of
MVFR CIGs are expected across the coastal plains toward the end
of the TAF period.

&&

PREV DISCUSSION... /Issued 303 PM CST Tue Nov 23 2021/

SHORT TERM (Tonight through Wednesday Night)...

Early this afternoon, surface ridging was draped along the Texas
coast this afternoon and remains set to depart the region tonight
ahead of moist return flow. A wealth of cumulus already over the
gulf should continue creeping W-NW toward the coast this evening,
before consolidating into stratus later tonight. Another zone of
stratus should emerge over the Rio Grande Valley late tonight within
a 30 knot LLJ, before this jet translates into the Brush Country b
sunrise accompanied by more low clouds. Even with dewpoints rising
into the mid/upper 60s tomorrow afternoon on breezy SE winds, low
clouds are progged to thin and mix out at times by peak heating
thanks to milder trajectories. Enough cirrus should still make for
mostly cloudy skies, yet highs tomorrow look to easily top out
several degrees above our daily norms of the mid 70s.

By Wednesday evening, PWATs continue to gain momentum and grow from
an already impressive 1.2-1.4" area wide to as great as 1.8" along
the Coastal Plains. Unfortunately, soundings point to a stubborn
inversion around just above 800mb that should keep most of this
untapped for rain before midnight, but thereafter this layer
diminishes as a minor shortwave trough swings across in healthy SW
flow. The main PWAT axis after midnight is east of HWY 281, so the
highest PoPs remain focused here. Opted to keep rain chances below
likelies for now as both the HREF probability matched means and TTU-
WRF are pretty lackluster with pre-frontal QPF through 12z on
Thanksgiving.

LONG TERM (Thursday through Tuesday)...

A wet Thanksgiving continues to look likely for South Texas. A
longwave trough will travel across the Midwest, pushing a cold front
southward through the region beginning around noon on Thanksgiving
over the northern counties, making it through inland portions and
over the offshore waters by the evening. Ahead and along the front,
moisture will be pooling, increasing PWATs to near or above the
record max for this day (1.5-2.0"). Significant moisture along
with low-level convergence and lift support aloft in the form of
vorticity and divergence, will allow for numerous showers and
thunderstorms; especially in the afternoon. An extremely moist
atmosphere with a skinny CAPE profile ranging from 500 to 1000
J/kg will allow for the potential of localized heavy rain. Many
guidances indicate the front to be rather progressive, with
locations vulnerable to most convective rain for a 3-6 hour time
window. Transitioning to stratiform rain behind the front beyond
this window. Storm Total QPF from Wednesday night through Thursday
night ranges from near 0.25" over the Rio Grande Plains to 1.5"
over the Coastal Bend and Victoria Crossroads.

Rain chances will decrease following the front Thursday night, with
a brief break in rain chances Friday through Friday night before a
cut-off low over Baja California shoots a series of shortwaves over
South Texas. This low will shear off as it moves into West Texas by
Saturday night. Moisture will continue to linger as southwest flow
aloft advects moisture from the Pacific, allowing for isolated to
scattered showers Saturday through Sunday, with greatest chances
moving west to east through the period. As of now, greatest energy
aloft will be positioned to our north.

There is some model discrepancy regarding a reinforcing surge of
high pressure or weak cold front coming through early next week. The
GFS keeps the boundary to our north over the Hill Country, whereas
the ECMWF pushes the boundary through South Texas Sunday night. In
either case, flow aloft shifts more northwesterly and therefore
drier air reduces PWATs to near normal. Therefore, PoPs will
diminish to silent Sunday night through Monday.

Early morning highs in the mid to upper 70s on Thursday will cool
significantly through the rest of the period as upper level clouds
cover majority of the sky. Highs in the low 60s on Friday, will
range from the low to mid 60s on Saturday, gradually warming into
the lower 70s by Monday as sky cover diminishes. Although skies will
be mostly cloudy through Saturday night, these will be mostly cirrus
clouds, allowing for some cooling at night. Lows will range from the
mid 40s to lower 50s Thursday night and Friday night, slightly
increasing to range from the upper 40s to mid 50s through Monday
night.

MARINE...

Moderate onshore flow develops tonight and continues through
Wednesday evening, with periods of moderate to strong flow at times
mainly over the waters. Isolated to scattered showers should develop
late Wednesday night as very rich moisture arrives ahead of a cold
front. Winds will weaken Thursday morning ahead of this front, then
shift to the north by late Thursday afternoon as the cold front
pushes off the coast. The north winds will become strong as early
as late Thursday afternoon and continue through early Friday
afternoon in wake of the front. Therefore, SCA conditions are
expected to develop by Thursday evening and persist through early
Friday afternoon, with conditions improving west to east. Moderate
northeasterly winds Friday night will become weak Saturday.
Showers and thunderstorms will become numerous Thursday and
Thursday night with the cold the front. Lingering isolated to
scattered showers expected Friday morning, mainly over the
offshore waters. Scattered showers return Saturday due to a mid-
level disturbance and continue through Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    63  80  68  78  50  /   0  10  40  90  30
Victoria          59  79  64  73  46  /   0  10  50  90  10
Laredo            61  83  68  79  53  /   0  10  10  80  20
Alice             60  82  65  78  48  /   0  10  30  90  30
Rockport          65  80  67  75  51  /   0  10  50  90  40
Cotulla           57  83  66  75  49  /   0  10  20  70  10
Kingsville        61  81  66  79  49  /   0  10  30  90  40
Navy Corpus       67  78  70  76  54  /  10  10  40 100  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Nov 23, 3:06 PM CST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
306 PM CST Tue Nov 23 2021

TXZ229>234-239>247-342>347-442-443-447-242115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
306 PM CST Tue Nov 23 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms will be possible Thursday.

Heavy rainfall will be possible over the Coastal Plains Thursday.

GMZ230-235-250-255-270-275-242115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
306 PM CST Tue Nov 23 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous showers and thunderstorms will be possible
Thursday through Thursday night.

Small Craft Advisory conditions are possible Wednesday and
Wednesday night.

Additional Small Craft Advisory conditions are expected behind a
cold front as early as late Thursday afternoon, continuing through
Friday afternoon.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.